Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Heart palpitations, mild chest pain, pins & needles in left arm. EKG, blood tests & chest x-ray all normal. Taken Oxycodone. Why palpitation?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1998
Answered : 411 Questions
Does Oxycodone cause heart palpitations? 3 days ago I started having heart palpitations on and off all day with very mild chest pain on the left side that was also on and off throughout the day. I went to the hospital where they did an EKG, blood test and chest X-ray, all of which came back normal. They said that it could be due to caffiene, anxiety, diet pills or some cold medications. I don't take any other medications however I am prescribed oxycodone 15mg 3 times per day for back pain. I also work a very high stress job and get anxiety often, however I have never had heart palpitations from stress or anxiety before. Sometimes when I take the Oxycodone it makes me feel a little anxious and the heart palpitations seem to happen more often after taking the Oxycodone. I have also experienced very mild tingling and pins and needles in my left arm the last few weeks, however I believe that may be due to a different issue as I work at a computer all day.
Posted Thu, 3 May 2012 in Hypertension and Heart Disease
Answered by Dr. Prabhakar C Koregol 15 hours later
Thanks for posting your query.
It is unlikely that you have palpitations due to oxycodone. Generally speaking, oxycodone is one of the safest opiates as far as cardiac safety is concerned.
Further, after going through your entire history, it does not look like that you are suffering from a cardiac disorder. The stress and anxiety can also significant palpitations.
For the anxiety, I would suggest the following:
a. Meditation, XXXXXXX breathing and yoga will help you combat anxiety and stress
b. If the symptoms do not abate with the above, consult your physician who can perform a complete evaluation and put you on some anti-anxiety medication.
The tingling that you are experiencing could be due to the anxiety or due to working for long hours on the computer. Assuming a proper posture while working will help the tingling if its due to excessive hours on the computer.
I hope I have answered your query. I shall be available for follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor